Alert archive / California / Winter Storm Watches in 2007
Winter Storm Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Feb 23, 2007, 3:04 PM PST. It took effect at Feb 24, 2007, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 3:04 PM PST (23:04 UTC)
- In effect from
- Feb 24, 2007, 4:00 PM PST
- Expired
- Feb 24, 2007, 2:56 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 232304 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 PM PST FRI FEB 23 2007 ...WINTER STORM TO IMPACT NORTHWEST CALIFORNIA SATURDAY AFTERNOON THROUGH SUNDAY... .AN APPROACHING COLD FRONT WILL BRING MODERATE TO HEAVY RAIN... WITH HIGH ELEVATION SNOWFALL...TO NORTHWEST CALIFORNIA BEGINNING SATURDAY AFTERNOON. RAIN AND SNOW WILL CHANGE TO SHOWERS SATURDAY NIGHT AND SUNDAY...AS SNOW LEVELS FALL ACROSS THE AREA. A STRONG UPPER LEVEL JET STREAM WILL IMPACT THE AREA SATURDAY NIGHT THROUGH SUNDAY MORNING...ENSURING BOTH STRONG SHOWERS AND LOW SNOW LEVELS ACROSS THE NORTHWEST CORNER OF THE STATE. ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE AREA WITH MODERATE TO HEAVY RAIN AND HIGHER ELEVATION SNOW MONDAY...FOLLOWED BY SHOWERS AND VERY LOW SNOW LEVELS TUESDAY. CAZ003-004-241215- /O.NEW.KEKA.WS.A.0002.070225T0000Z-070226T0000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 304 PM PST FRI FEB 23 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. SNOW LEVELS WILL LOWER SATURDAY NIGHT INTO SUNDAY MORNING TO 1500 TO 2000 FEET OVER DEL NORTE COUNTY...AND 2000 TO 2500 FEET OVER HUMBOLDT AND TRINITY COUNTIES. 8 TO 12 INCHES OF SNOW IS POSSIBLE SATURDAY NIGHT AND SUNDAY AS SHOWERS PUSH ACROSS THE AREA. LOCAL ACCUMULATIONS OF 2 TO 5 INCHES ARE ALSO POSSIBLE LATE SATURDAY NIGHT THROUGH SUNDAY MORNING AS LOW AS 1500 FEET AS THE HEAVIEST SHOWERS IMPACT THE AREA. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS46 KEKA 241056 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 AM PST SAT FEB 24 2007 ...WINTER STORM TO IMPACT NORTHWEST CALIFORNIA THIS AFTERNOON THROUGH SUNDAY... .AN APPROACHING COLD FRONT WILL BRING MODERATE TO HEAVY RAIN... WITH HIGH ELEVATION SNOWFALL...TO NORTHWEST CALIFORNIA BEGINNING THIS AFTERNOON. A STRONG UPPER LEVEL JET STREAM WILL IMPACT THE AREA TONIGHT THROUGH SUNDAY MORNING...ENSURING CONTINUED SHOWERS WITH SNOW LEVELS HOVERING BETWEEN 2500 AND 3000 FEET ACROSS THE NORTHWEST CORNER OF THE STATE. ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE AREA WITH MODERATE TO HEAVY RAIN AND HIGHER ELEVATION SNOW MONDAY...FOLLOWED BY SHOWERS AND VERY LOW SNOW LEVELS TUESDAY. CAZ003-004-250000- /O.UPG.KEKA.WS.A.0002.070225T0000Z-070226T0000Z/ /O.NEW.KEKA.SN.Y.0004.070224T2000Z-070225T1800Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 256 AM PST SAT FEB 24 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM PST SUNDAY ABOVE 3000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW LEVELS WILL CONTINUE TO HOVER BETWEEN 2500 AND 3000 FEET THIS AFTERNOON AND NIGHT INTO SUNDAY MORNING. SOME SNOW WILL FALL AS LOW AS 2000 FEET IN HEAVIER SHOWERS BY SUNDAY MORNING. 6 TO 10 INCHES OF SNOW IS LIKELY ABOVE 3000 FEET TONIGHT AND SUNDAY AS SHOWERS PUSH ACROSS THE AREA. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES ARE ALSO POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING AS LOW AS 2000 FEET AS THE HEAVIEST SHOWERS IMPACT THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MKN
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 8:35 AM PST, 6 hours 29 minutes earlier.
Area forecast discussion, Feb 23, 8:35 AM PST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...MORNING UPDATE NATIONAL WEATHER SERVICE EUREKA CA 835 AM PST FRI FEB 23 2007 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER NORTHWEST CALIFORNIA TODAY...BUT THE COLD AIR WILL MEAN SCATTERED SHOWERS FOR THE AREA. A SERIES OF FRONTS WILL CONTINUE TO BRING WET WEATHER THROUGH EARLY NEXT WEEK. HIGH PRESSURE BUILDING TOWARDS THE AREA WILL BRING A LOWER CHANCE OF PRECIPITATION BY THE MIDDLE TO END OF NEXT WEEK. && .MORNING UPDATE...SHOWERS CHANNELING THROUGH REDWOOD CREEK PRODUCING SNOWFALL AT 600 FEET MSL. WITH CHAIN REQUIREMENTS ON LORD ELLIS SUMMIT AT THE MOMENT...ADJUSTED SNOW LEVELS IN CAZ003. SHOULD SEE A RISE IN SNOW LEVELS ACROSS CAZ003 DURING THE AFTERNOON. MJV && .DISCUSSION...THE UPPER TROUGH HAS MOVED INLAND THIS MORNING. SCATTERED SHOWERS CONTINUE...SUPPORTED BY THE STEEP LOW LEVEL LAPSE RATES. SCATTERED SHOWERS WILL CONTINUE TODAY...BUT TAPER OFF THIS AFTERNOON WITH SUBSIDENCE ASSOCIATED WITH THE SHORT WAVE RIDGE AHEAD OF THE NEXT SYSTEM. AN APPROACHING WARM FRONT WILL LIKELY BRING SOME LIGHT RAIN TO NORTHERN ZONES THIS EVENING WITH THE MODELS INDICATING ENOUGH ISENTROPIC LIFT FOR RAIN BY 06Z TONIGHT. ISENTROPIC LIFT INCREASES DURING THE DAY SATURDAY AS A SURFACE LOW DEEPENS OFF THE BRITISH COLUMBIA COAST. A COLD FRONT MOVES ACROSS THE AREA SATURDAY NIGHT AND SUNDAY...WHILE A JET CORE/BAROCLINIC BAND LINES UP ACROSS NORTHWEST CALIFORNIA. THE APPROACHING SURFACE LOW IS FORECAST TO INCREASE THE GRADIENT ON SATURDAY WITH A WIND ADVISORY A POSSIBILITY FOR THE REDWOOD COAST ON SATURDAY. THE JET CORE SHIFTS NORTH...AS THE LOW OFF BRITISH COLUMBIA BECOMES OCCLUDED AND DRIFTS ON MONDAY AND TUESDAY. THE FORECAST LOCATION OF THE JET AND BOUNDARY WOULD SUPPORT HEAVY RAINFALL FOR THE AREA SATURDAY AND AGAIN MONDAY. (SEE FOUX04 KWBC THE NATIONAL QPF DISCUSSION FOR DETAILS). FAIRLY LOW SNOW LEVELS ARE FORECAST FOR SUNDAY...BUT SHOULD RISE AS THE JET SHIFTS NORTH. THE MODELS POINT TO A PATTERN SHIFT STARTING THE MIDDLE OF NEXT WEEK WITH A RIDGE AMPLIFYING OVER THE EASTERN PACIFIC. SCOTT && .AVIATION...SCATTERED RAIN SHOWERS WITH VFR TO MVFR FLIGHT CONDITIONS EXPECTED THROUGHOUT THE AREA TODAY. THE RAIN WILL BECOME MORE STRATIFORM LATE THIS AFTERNOON THROUGH TONIGHT AS A STORM SYSTEM APPROACHES NORTHERN CALIFORNIA FROM THE NORTH. THE MAIN AVIATION CHALLENGE FOR THIS FORECAST PERIOD WILL BE THE INCREASED SOUTHERLY WINDS TONIGHT AS THE SYSTEM APPROACHES...ESPECIALLY ALONG THE NORTH COAST. TH && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING SATURDAY AFTERNOON AND EVENING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. SMALL CRAFT ADVISORY FOR WINDS ALL WATERS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 23, 5:11 AM PST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 511 AM PST FRI FEB 23 2007 CAZ001-241315- REDWOOD COAST- 511 AM PST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING WINTER STORM WILL BRING STRONG WINDS OF 20 TO 35 MPH TO THE COAST. THE STORM WILL BRING AN ADDITIONAL ONE TO TWO INCHES OF RAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ003-004-241315- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 511 AM PST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING PACIFIC STORM WILL BRING SNOW ABOVE 3000 TO 3500 FEET TO THE AREA. ACCUMULATIONS SATURDAY AND SATURDAY NIGHT OF 4 TO 8 INCHES ARE POSSIBLE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Winter Storm Watches in California, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.